Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 

 

Creeping flow through an annular stenosis in a pipe


Author: A. M. J. Davis
Journal: Quart. Appl. Math. 49 (1991), 507-520
MSC: Primary 76D07
DOI: https://doi.org/10.1090/qam/1121683
MathSciNet review: MR1121683
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The creeping flow disturbance of Poiseuille flow due to a disk can be determined by the use of a distribution of ``ringlet'' force singularities but the method does not readily adapt to the complementary problem involving an annular constriction. Here it is shown that a solvable Fredholm integral equation of the second kind with bounded kernel can be obtained for an Abel transform of the density function. The exponential decay associated with the biorthogonal eigenfunctions ensures that the flow adjusts to the presence of the constriction in at most a pipe length of half a radius on either side. Methods that depend on matching series at the plane of the constriction appear doomed to failure. The physical quantities of interest are the additional pressure drop and the maximum velocity. The lubricating effect of inlets is demonstrated by extending the analysis to a periodic array of constrictions.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 76D07

Retrieve articles in all journals with MSC: 76D07


Additional Information

DOI: https://doi.org/10.1090/qam/1121683
Article copyright: © Copyright 1991 American Mathematical Society


Brown University The Quarterly of Applied Mathematics
is distributed by the American Mathematical Society
for Brown University
Online ISSN 1552-4485; Print ISSN 0033-569X
© 2017 Brown University
Comments: qam-query@ams.org
AMS Website